MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25672
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The nurses were unable to preload it as they felt that there was a substance inside the stent that is preventing the advancement of stent on to the introducer.Another identical replacement product was used and the stent was able to be preloaded and deployed smoothly.The product had an error even before the it was placed into the patient for stent deployment.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi) (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x unit of device rpn # zss-10-5-rb of lot# c1435272 were returned opened in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 14 th of february 2019.The guiding catheter would not pass through the stent.The stent was cut open to reveal a piece of stent material on the inside.The piece that was inside in the tube was a melted ball of stent material that was attached firmly to the inside of the stent.Document review: prior to distribution rpn# zss-10-5-rb devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zss-10-5-rb of lot number c1435272 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1435272 a manufacturing team member is to ¿inject approx 5ml of water through the id of each stent and rinse stent thoroughly with water to remove all glycerin and blow out using compressed air to remove all debris and water.(r)¿ and also ¿blow with compressed air to remove all debris 100%.(r)¿ per final quality check, the manufacturing team member is to ¿check both ends to ensure the stent accepts the appropriate guiding catheter.Ensure guiding catheter passes freely through the marker bands on both ends of the stent.¿ the manufacturing team member is to ¿verify wire guide size before use, once per work order.Ensure that the wire guide can be passed through the product from distal end through to the proximal end of the product.Remove the wire guide back out the proximal end of the product.¿ the instructions for use, ifu (ifu0100-1) which accompanies this device instructs the end user to ¿lubricate guiding catheter with water-soluble lubricant.Back load stent and pigtail straightener onto tip of soft stent introductory.Advance pre-positioned wire guide.¿ there is not sufficient evidence to suggest that the user did not follow the ifu.Root cause (possible): a definitive root cause of a blocked stent is due to the attached stent material within the stent which was identified in the laboratory.As it is unlikely that there is a step in the manufacturing process with could the material to melt totally and re-adhere to somewhere else within the stent.According to the production instructions the sideporting (which may have the potential to create a plug/small ball of material) inside in the tube is done after pigtail forming therefore it cannot have caused the problem as all the heat applied in the process occurs before sideporting.As a result a mrb file was opened to allow the supplier to investigate the root cause of the issue.The mrb file resulted in the following response to the complaint, they stated that this is an isolated incident and inherent with extrusion process and the attached material is called an id skin.As the occurrence of the defect is so low, there are currently no projects underway to detect this occurence.The attached material was traced back to the extrusion process of the raw material of the stent tubing.This material is called the id skin and it can be left as a residue after the inner diameter is extruded by the die.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8350040
Report Number3001845648-2019-00068
Device Sequence Number19396623
Product Code FGE
UDI-Device Identifier10827002256726
UDI-Public(01)10827002256726(17)201220(10)C1435272
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberG25672
Device Catalogue NumberZSS-10-5-RB
Device Lot NumberC1435272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/19/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer01/22/2019
01/22/2019
01/22/2019
01/22/2019
Initial Report FDA Received Date02/19/2019
Supplement Report FDA Received Date03/19/2019
04/16/2019
05/14/2019
05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1